U.S. doctors online nowAsk doctors free
NM
A 26-year-old female asked:

can mucinex (guaifenesin) sinus-max cause diarrhea? took 1/4 dose yesterday and 1/2 dose today. i have hypothyroidism and ibs. watery diarrhea today.

1 doctor answer1 doctor weighed in
Dr. John Froude
Infectious Disease 53 years experience
Yes, rarely.: Guafenesin, the real name for mucinex, (guaifenesin) is more likely to cause drowsiness or dizziness. It does cause nausea and rarely diarrhea.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 6, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.